Virginia, 2020Flash Flood in Virginia, August 4, 2020
August 4, 2020 · NWS AKQ · 1 event in 1 county or zone
The center of Tropical Storm Isaias tracked north just inland of the Middle Atlantic Coast late Monday night, August 3rd through Tuesday morning, August 4th. The Tropical Storm produced heavy rain which caused flash flooding across portions of central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The center of Tropical Storm Isaias tracked north just inland of the Middle Atlantic Coast late Monday night, August 3rd through Tuesday morning, August 4th. The Tropical Storm produced heavy rain which caused flash flooding across portions of central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 4, 5:41 AM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 4, 5:41 AM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
641 AM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical cyclone Isaias impacts the region into early this
afternoon. This will bring heavy rain, breezy to windy
conditions, as well as a threat of tornadoes toward the coast.
Improving weather expected this afternoon as Isaias moves away
from the local area. More typical Summer conditions return for
Wednesday through Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 245 AM EDT Tuesday...
TC Isaias tracking through ern NC attm...continuing to spread
widespread RA and gradually increasing winds N into the FA. Its
been a busy few hrs across far SE VA-NE NC wrt poss tornadoes
and that will continue/spread N through ern VA/lower SE MD this
morning (as well as the RA continuing) as strong SRH
continues/spreads nwd. Heaviest RA still forecast inland from
the (immediate) coast. Rain rates greater than 1" per hr still
poss. Keeping Flash Flood Watch going (though as RA winds
down/ends this afternoon) but will likely be able to cancel it
early (before 02Z/05). Tornado Watches (ern portions) will
remain as well this morning (may need to extend the one covering
Hampton Roads and NE NC into more of the morning hrs depending
on how fast TC Isaias arrives). Strongest winds expected to be
near/along and E of the track of Isaias as it tracks quickly NNE
this morning. Will need to watch for a short period of dry air
entering the storm on the WSW portion for brief stronger wind
gusts I 95 on wwd.
Conditions improve rapidly from SW-NE midday through this
afternoon. There may still be an ISOLD SHRA or tstm otw becoming
partly sunny. Highs in the l-m80s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
As of 245 AM EDT Tuesday...
More typical Summer wx region tonight through Thu. Generally
partly cloudy tonight/partly sunny Wed and Thu. There is a CHC
for mainly diurnal SHRAs/tstms both days. Seasonable temperatures
with lows in the u60s-m70s tonight/Wed night. Highs in the
m80s-around 90F Wed and Thu.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 400 PM EDT Monday...
Going with a blend of the 12Z/03 GFS and 12Z/03 ECMWF for the
extended period. Until a shortwave trough to the west of the
area Thu night, combined with a lingering frontal boundary over
ESE portions of the region, move off the coast, there will
continue to be chc to likely PoPs from Thu night through Sat
across much of the CWA. Only slight to small chc PoPs for Sat
night into Mon morning, as high pressure tries to build in from
the NW or N. Increasing chances again Mon aftn into Mon evening,
esply inland/Piedmont locations. Highs will range from the mid
80s to near 90 through the period, with lows in the upper 60s to
mid 70s.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 640 AM EDT Tuesday...
TC Isaias INVOF interior SE VA attm will continue to track NNE
through the rest of the FA this morning...exiting by early this
afternoon. RA and gusty winds will be winding down from S to N
through 16-18Z/04. CIGS MVFR and occasionally lower to IFR CIGS
and VSBYS in R+. SE winds ahead of the TC gust btwn 40-60 kts
across coastal TAF sites/NNW winds gusty to 30-40 kt at RIC then
switch to the SW and gusts btwn 30-40 kts behind it (through
17Z/04). The rain ends by 18Z/04 w/ SCT-BKN (VFR) CU during this
afternoon along w/ diminishing SW winds. Conditions transition
back to more diurnal showers/tstms Wed through Sat.
&&
.MARINE...
As of 310 AM EDT Tuesday...
TC Isaias tracking through ern NC attm and is expected reach the
srn Ches Bay around/shortly after 12Z/04. SE winds will continue
to increase through the early morning hrs w/ gusts to 40-55kt
then winds shift to SSW and remain gusty through the rest of the
morning hours as Isaias tracks NNE. Tropical Storm Warnings and
Tornado Watches remain up for the morning hours. Dangerous
waves/seas (could see seas of 12-15 ft w/ waves of 6-9 ft on
the bay) are expected through the duration of tropical storm
conditions. Strong wind shear will result in the potential of
waterspouts. As Isaias moves away from the local waters...SW
winds will become less gusty during this afternoon.
Seas/waves quickly decrease this evening in the wake of Isaias.
Sub-SCA conditions return on Wed and are expected to last
through Fri w/ mainly SSW winds BLO 15 kt and seas 2-3
ft...waves avgg 1 foot.
Please see the latest advisories from the National Hurricane
Center concerning the track of Hurricane Isaias.
&&
.TIDES/COASTAL FLOODING...
As of 530 PM EDT Monday...
Tidal flooding is expected across parts of the area on Tuesday
as TS Isaias tracks NNE through the area. Strong S to SE winds
for a 6-8 hour period will result in rapidly rising water levels
across the mid/upper Ches Bay (especially the bayside of the
Lower MD Ern Shore) and also in areas on the north side of the
Albemarle/Currituck Sounds. In coordination with neighboring
offices, Coastal Flood Watches have been upgraded to warnings on
the east side of the Ches Bay (from Dorchester County S to
Northampton VA). A Storm Surge Warning is now in effect for
areas on the north side of the Albemarle Sound, where moderate
to potentially major tidal flooding is expected on Tue. Watches
have been converted to advisories across the VA Northern Neck
where minor tidal flooding is expected on Tuesday.
Moderate coastal flooding is expected on the bayside of the
Lower Eastern Shore (highest confidence from Cambridge to
Crisfield, with lesser confidence on the bayside of
Accomack/Northampton Counties). It is possible (but not the most
likely scenario) that sites on the bayside of the Lower MD
Eastern Shore (mainly Cambridge/Bishop's Head) could crest
around major flood thresholds during Tuesday's high tide. This
could happen if there is a short period of very strong westerly
winds on the tail end of the storm that act to push water
toward the bay side of the Lower MD Ern Shore. The latest
guidance still shows potential for water to be trapped in the
northern Ches Bay, but has backed off on water levels somewhat.
The forecast will show minor flooding on the bayside of the
Lower Ern Shore early Wed AM. Will run the warning for the Ern
Shore through 06z Wed for now, but may cancel early if things
continue to trend downward.
&&
.CLIMATE...
As of 800 PM EDT Monday...
RIC official had a high temperature of 90F Mon which made it 25
consecutive days of 90+F temperatures (the 2nd longest streak in
the period of record). The longest streak on record is 27 days
in 1995.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ021>023.
Tropical Storm Warning for MDZ021>025.
Coastal Flood Warning until 2 AM EDT Wednesday for MDZ021>023.
NC...Flash Flood Watch through this evening for NCZ012>014-030.
Tropical Storm Warning for NCZ012>017-030>032-102.
VA...Flash Flood Watch through this evening for VAZ048-060>062-
064>069-075>090-092-093-096-509>524.
Tropical Storm Warning for VAZ064-075>090-092-093-095>100-
511>525.
Coastal Flood Warning until 2 AM EDT Wednesday for VAZ099-100.
Coastal Flood Warning until 8 PM EDT this evening for VAZ098.
Coastal Flood Advisory until 8 PM EDT this evening for VAZ075-
077.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...ALB
MARINE...ALB/RHR
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Aug 4, 12:06 AM EST, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
106 AM EDT Tue Aug 4 2020
VAZ064-076-078>090-092-511>522-050515-
Caroline-Richmond-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
106 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia, north central Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ015>017-031-032-VAZ095-097-525-050515-
Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson-
106 AM EDT Tue Aug 4 2020
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-060>062-065>069-509-510-050515-
Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg-
Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
106 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>014-030-VAZ093-096-523-524-050515-
Northampton-Hertford-Gates-Bertie-Isle of Wight-Suffolk-York-
Newport News-
106 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Flash Flood Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ098-050515-
Virginia Beach-
106 AM EDT Tue Aug 4 2020
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Tropical Storm Warning.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Warning.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ099-100-050515-
Accomack-Northampton-
106 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT WEDNESDAY...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Coastal Flood Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-050515-
Dorchester-Wicomico-Somerset-
106 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO
2 AM EDT WEDNESDAY...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
Coastal Flood Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
Coastal Flood Warning.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ024-050515-
Inland Worcester-
106 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-050515-
Maryland Beaches-
106 AM EDT Tue Aug 4 2020
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Beach Hazards Statement.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ075-077-050515-
Westmoreland-Northumberland-
106 AM EDT Tue Aug 4 2020
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO
8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
Coastal Flood Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Tropical Storm Warning.
Coastal Flood Advisory.
Consult the latest guidance and information from the National
Hurricane Center concerning the possible impacts from Tropical
Cyclone
Isaias.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-050515-
Eastern Currituck-
106 AM EDT Tue Aug 4 2020
...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...TROPICAL STORM WARNING IN EFFECT...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Tropical Storm Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tropical Storm Warning.
Beach Hazards Statement.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 4, 4:24 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM TORNADO MENOLA 36.33N 77.13W
08/04/2020 HERTFORD NC LAW ENFORCEMENT
NUMEROUS TREES DOWN AND STRUCTURAL DAMAGE
ALONG WILLIAM VINSON ROAD.
&&
MRDLocal storm report, Aug 4, 4:34 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM TORNADO COURTLAND 36.71N 77.07W
08/04/2020 SOUTHAMPTON VA LAW ENFORCEMENT
MAJOR DAMAGE TO STRUCTURES AND TREES DOWN
ALONG ALONG BUSINESS ROUTE 58 IN COURTLAND.
&&
MRDLocal storm report, Aug 4, 4:52 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TORNADO 3 WNW WOODARD 35.93N 76.91W
08/04/2020 BERTIE NC LAW ENFORCEMENT
SIGNIFICANT DAMAGE AT TRAILER PARK ON
MORNING ROAD.
&&
MRDLocal storm report, Aug 4, 5:12 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM TORNADO 1 NW MARDELA SPRINGS 38.47N 75.76W
08/04/2020 WICOMICO MD TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE
GROUND NEAR ROUTE 50.
&&
FISHERLocal storm report, Aug 4, 6:48 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TORNADO 1 ESE STOCKTON 38.05N 75.39W
08/04/2020 WORCESTER MD 911 CALL CENTER
LAW ENFORCEMENT REPORTS TREES AND POWER
LINES DOWN, ALONG WITH SOME STRUCTURAL
DAMAGE.
&&
FISHERLocal storm report, Aug 4, 6:58 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
758 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM TORNADO 1 ESE WHITE STONE 37.63N 76.37W
08/04/2020 LANCASTER VA EMERGENCY MNGR
*** 2 INJ ***
SIGNIFICANT STRUCTURAL DAMAGE ALONG TORNADO
PATH IN EASTERN LANCASTER COUNTY.
&&
MRDFlash Flood, Chesterfield
- When
- August 4, 7:00 AM EST to 8:15 AM EST
- Where
- Chesterfield County, 1.65 mi E of Quail Oaks to 1.08 mi W of Quail Oaks
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.380, -77.400
High water was flowing over Coxendale Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in New York, August 4, 20207 deaths · 1 injured · $19 million · 17 events
- Tornadoes in North Carolina, August 4, 20202 deaths · 14 injured · $1.0 million · EF3 · 3 events
- Tornadoes and Tropical Storm in Pennsylvania, August 4, 20202 deaths · 18 injured · $7,000 · EF2 · 78 events
- Tornadoes and Tropical Storm in Maryland, August 4 to 5, 20201 death · 1 injured · $1.9 million · EF1 · 44 events
- Tropical Storm in Connecticut, August 4, 20201 death · $44 million · 8 events
- Tornadoes in Virginia, August 4, 20205 injured · $16 million · EF2 · 8 events
- Tropical Storm and Astronomical Low Tide in New Hampshire, August 4 to 5, 20201 death · $55,000 · 15 events
- Tornadoes in Maryland, August 4, 2020$465,000 · EF2 · 5 events
- Tropical Storm in Connecticut, August 4, 2020$11 million · 3 events
- Tropical Storm in North Carolina, August 4, 2020$4.4 million · 10 events
- Tropical Storm in Virginia, August 4, 2020$2.8 million · 17 events
- Tornadoes and Tropical Storm in Delaware, August 4, 2020EF2 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 913983.